Oklahoma, 2025

Wildfire in Oklahoma, March 2 to 5, 2025

March 2 to 5, 2025 · NWS TSA · 5 events in 5 counties and zones

Unseasonably warm temperatures, strong wind, and very low humidity combined with dormant fuels to promote conditions that supported the rapid spread of wildfires across southeast and east central Oklahoma in early March. Many wildfires occurred across the region, but the largest fires burned over 14000 acres and four structures in Latimer County, more than 2800 acres in Pittsburg County, about…

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$80,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Unseasonably warm temperatures, strong wind, and very low humidity combined with dormant fuels to promote conditions that supported the rapid spread of wildfires across southeast and east central Oklahoma in early March. Many wildfires occurred across the region, but the largest fires burned over 14000 acres and four structures in Latimer County, more than 2800 acres in Pittsburg County, about 1600 acres in Le Flore County, about 1100 acres in Pushmataha County, and over 500 acres in Adair County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 2, 11:48 AM CST, 12 minutes earlier. Its key messages:

  • Updated at 1028 AM CST Sun Mar 2 2025
  • Slightly above normal temperatures continue through Tuesday.
  • Shower & low thunderstorm chances increase this evening, but rainfall amounts will likely remain light.
  • More widespread showers and thunderstorms are expected late Monday night and Tuesday morning. A few severe storms may develop.
  • Fire weather concerns will increase some today, and especially Tuesday afternoon and night as dry and windy conditions move in behind a cold front.
Area forecast discussion, Mar 2, 11:48 AM CST, 12 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1148 AM CST Sun Mar 2 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1028 AM CST Sun Mar 2 2025

  - Slightly above normal temperatures continue through Tuesday.

  - Shower & low thunderstorm chances increase this evening, but
    rainfall amounts will likely remain light.

  - More widespread showers and thunderstorms are expected late
    Monday night and Tuesday morning. A few severe storms may
    develop.

  - Fire weather concerns will increase some today, and especially
    Tuesday afternoon and night as dry and windy conditions move
    in behind a cold front.

&&

.UPDATE...
Issued at 1028 AM CST Sun Mar 2 2025

The near term forecast remains on track this morning with no
significant changes through 00z. Thunderstorms are expected to
develop across W OK this afternoon and track east into the
evening. While moisture and instability will decrease with
eastward extent, did increase thunder chances slightly between
00-06z tonight to account for any isolated lightning activity that
makes it into our area. No severe weather is expected across E OK
or NW AR this evening or tonight. No other significant changes
were required at this time.

&&

.SHORT TERM...
(Today)
Issued at 341 AM CST Sun Mar 2 2025

High cloudiness will be on the increase today ahead of an upper
level storm system that will move into southwest Oklahoma by late
afternoon. Southeast winds will also be on the increase, which
will raise fire weather concerns as well. Afternoon high
temperatures will range from the upper 50s to mid 60s.

&&

.LONG TERM...
(Tonight through Saturday)
Issued at 341 AM CST Sun Mar 2 2025

The aforementioned upper level storm system will move quickly east
across southern Oklahoma this evening and overnight, but low level
moisture return will be meager. As a result, showers and storms
that form west of our area will be on the decline as they move
east into eastern Oklahoma, and any rain amounts in our area look
to remain quite light, except possibly in parts of southeast
Oklahoma, where slightly greater low level moisture will exist.

Behind this system, south to southeast low level flow will
continue Monday in advance of a second and more potent storm
system that will affect the area later Monday night and Tuesday.
As a result, low level moisture will gradually increase during the
day Monday, and low cloudiness will likely persist through the
day. This will keep temperatures from rising much, with upper 50s
to lower 60s expected in most places Monday afternoon.

Temperatures will be steady or slowly rise much of Monday night as
moisture continues to increase. A line of strong to severe
thunderstorms is likely to form near or after midnight to our west
and move rapidly east across eastern Oklahoma and northwest
Arkansas late Monday night and early Tuesday morning. Damaging
winds and possibly an embedded tornado will be the main severe
weather threats in our area.

Drier and windy conditions will move into the area Tuesday
afternoon, but a few high based showers or storms may occur in
the northern part of the forecast area later Tuesday afternoon and
evening as the upper system passes just to our north. A hail
threat may exist with these storms. The winds will likely become
even gustier Tuesday evening and overnight as the system moves off
to the northeast, and fire weather concerns will be heightened in
areas that receive lesser amounts of rain early in the day
Tuesday.

Cooler temperatures will prevail Wednesday and Thursday, with a
warmup Friday just ahead of the next storm system, which may bring
low rain chances to parts of the area Friday into Saturday. Breezy
winds through this period will likely yield at least a limited
fire weather danger as well.

&&

.AVIATION...
(18Z TAFS)
Issued at 1145 AM CST Sun Mar 2 2025

Overall, VFR conditions are likely to prevail through early
tonight with mid and high clouds common. Showers and isolated
thunderstorms will move into E OK and portions of NW AR this
evening and early tonight. Potential for impacts are highest for
MLC, where MVFR conditions may develop during any heavier showers/
storms. After precipitation exits overnight, a brief period of
scattered clouds remains possible before low clouds increase from
west to east. By 12-15z, MVFR cigs are expected areawide, with
low potential for IFR conditions developing across E OK sites. LLJ
intensifies overnight and into tomorrow morning with LLWS for all
sites. At the sfc, SE winds will prevail through the period with
periodic gusts near 20 kts.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   65  47  62  55 /  10  40  10  90
FSM   63  46  61  52 /   0  50  10  60
MLC   66  50  64  56 /  10  70  10  90
BVO   64  45  62  50 /   0  30  10  90
FYV   61  44  60  52 /   0  30  10  60
BYV   59  43  60  51 /   0  10   0  40
MKO   65  48  61  53 /   0  40   0  80
MIO   63  45  61  53 /   0  20   0  70
F10   66  48  63  54 /  10  60   0  90
HHW   65  48  64  55 /   0  80  20  80

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...05
LONG TERM....05
AVIATION...43
Hazardous weather outlook, Mar 2, 5:13 AM CST, 6 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
513 AM CST Sun Mar 2 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031100-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
513 AM CST Sun Mar 2 2025

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...This Afternoon.

DISCUSSION...
Southeast winds will increase to 10 to 20 miles an hour by this
afternoon, which will result in a limited fire weather danger
across all of eastern Oklahoma and northwest Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm Potential...High Wind Potential.
TUESDAY...Thunderstorm Potential...High Wind Potential...
          Heavy Rain Potential.
WEDNESDAY through FRIDAY...High Wind Potential.
SATURDAY...No Hazards.

EXTENDED DISCUSSION...
A potent upper level storm system will approach the area from the
west Monday night. Showers and thunderstorms will increase in
coverage after midnight Monday night and will overspread the
region into early Tuesday morning. While instability will be on
the marginal side, very favorable shear will result in a risk for
a few severe storms, with damaging winds and perhaps an isolated
embedded tornado being the main threats. Locally heavy rainfall
on the order of 1 to 2 inches may also occur, especially across
parts of far eastern Oklahoma into western Arkansas.

By Tuesday afternoon, much drier air is expected to work its way
into eastern Oklahoma behind a Pacific cold front, and will
combine with gusty west winds to yield limited to elevated fire
weather danger conditions. Preceding rains that morning may
mitigate the threat somewhat. Even gustier winds can be expected
on the back side of the strong system Tuesday night into
Wednesday.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Continue to monitor the latest forecasts on the potential for
severe weather and increased fire weather concerns over the next
few days.

weather.gov/tulsa contains additional information.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 wildfire. Local standard time, as filed.

Wildfire, Latimer

When
March 2, 12:00 PM CST to March 5, 8:00 PM CST
Where
Latimer forecast zone
Property damage
$80,000
Reported by
Park/Forest Service
Coordinates
34.876, -95.250 (the zone’s center; the record gives no point)

Wildfire, Pittsburg

When
March 2, 12:00 PM CST to March 5, 8:00 PM CST
Where
Pittsburg forecast zone
Reported by
Park/Forest Service
Coordinates
34.924, -95.748 (the zone’s center; the record gives no point)

Wildfire, Le Flore

When
March 2, 12:00 PM CST to March 5, 8:00 PM CST
Where
Le Flore forecast zone
Reported by
Park/Forest Service

Wildfire, Pushmataha

When
March 2, 12:00 PM CST to March 5, 8:00 PM CST
Where
Pushmataha forecast zone
Reported by
Park/Forest Service
Coordinates
34.416, -95.376 (the zone’s center; the record gives no point)

Wildfire, Adair

When
March 2, 12:00 PM CST to March 5, 8:00 PM CST
Where
Adair forecast zone
Reported by
Park/Forest Service
Coordinates
35.884, -94.659 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1245186, 1245187, 1245188, 1245189, 1245190.